Facebook Pixel

Will Plan B make your period three weeks early?

By June 30, 2016 - 6:56pm
Rate This

I had a period in early June, couple days after it ended I had unprotected sex, the next night I took plan b (within 24hrs). 5 days later I had pinkish brownish discharge the was light the next day and on the second day it was more of a flow but not as heavy as my actual period. The third day it was lighter and just stopped that afternoon. I am now due for my regular period but it hasn't shown I'm giving it till the 15th. My question is that "period" about a week after I took the pill is that what I should count from as if it were a real period? I've taken plan b before and I've never experienced any thing happening everything has always been normal. I also plan on getting on birth control.

Add a Comment6 Comments

I also had unprotected sex on the 28th but he pulled out very early and I shouldn't have been ovulating. Would it still be too early for any type of tests to be done? So far I've been testing negative but the guy wants to do a blood test to make sure everything is fine. I will not get a dr appt until the end of August so we were going to a clinic for now and was wondering if it would be too early for a blood test or ultrasound. Thank you...

July 7, 2016 - 3:20am
Guide (reply to Advicehelp08)

Hello Advicehelp08,

When is your period for July due? Is it due on the 15th?

As I mentioned before, changes to the menstrual cycle are one reported side effect of an ECP.

If your period this month is late by more than one week, take a pregnancy test then. A blood hCG test is more accurate than a urine test. Levels of hCG can be detected in blood about 11 days following conception.

If you were not ovulating at or around the time of unprotected intercourse, there was no risk of conceiving. It has only been nine days.


July 7, 2016 - 8:32am
(reply to Maryann Gromisch RN)

My "period" came 2 1/2 weeks late, but I know he pill messes with it and nothing was like a regular monthly for me this time from the brown discharge before and after to it coming off and on again to lasting only 4 days. I still have side effects and from this last period I'm concerned something maybe wrong so I have a doctor appt coming up. Thank you for your time and advice! I appreciate it!

July 24, 2016 - 6:48pm

Hello Advicehelp08,

Welcome to the EmpowHER community. Thank you for coming to us with your question.

The vaginal discharge, which started five days after taking Plan B, was not a period but breakthrough or between period bleeding.

Changes to the menstrual cycle are a side effect of the pill. Your next period could start later than expected.

I am really glad to hear that you plan to start using birth control. An ECP, as the name implies, is intended for emergency use. Repeated use can reduce its effectiveness and could really mess up your natural hormonal balance.


July 1, 2016 - 6:08am
(reply to Maryann Gromisch RN)

So I was also just wondering I have tender breats and bloating started today. I'm currently 3 days late. I guess my next question would be do you know how long it should be late? The waiting game is pretty killer right now and was just curious.

July 1, 2016 - 1:52pm
Guide (reply to Advicehelp08)

Hi Advicehelp08,

Usually the delay or earlier start is not more than five days. I can appreciate how waiting just adds to the stress. If you are later than one week, you can speak with your gynecologist. The concern would be a hormonal imbalance.


July 4, 2016 - 8:10am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!